Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2011, 2:05 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2011, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 18, 2011, 2:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:10 PM EDT | TSTM WND DMG | Lindsey, OH | LIMBS AND SMALL BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS51 KCLE 181805
SVRCLE
OHC143-147-181845-
/O.NEW.KCLE.SV.W.0186.110718T1805Z-110718T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
205 PM EDT MON JUL 18 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO
SENECA COUNTY IN NORTHWEST OHIO
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GIBSONBURG...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FREMONT...
CLYDE...
TIFFIN...
GREEN SPRINGS...
BLOOMVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4145 8320 4126 8284 4100 8283 4100 8319
4133 8342 4134 8342
TIME...MOT...LOC 1805Z 322DEG 8KT 4138 8321
$$
LOMBARDY2 follow-up statements
992
WWUS51 KCLE 181826
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
226 PM EDT MON JUL 18 2011
OHC143-147-181845-
/O.CON.KCLE.SV.W.0186.000000T0000Z-110718T1845Z/
SENECA OH-SANDUSKY OH-
226 PM EDT MON JUL 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SANDUSKY AND SENECA COUNTIES...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURGOON...OR 9 MILES
SOUTHWEST OF FREMONT...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BALLVILLE...BETTSVILLE...GREEN SPRINGS AND TIFFIN.
LAT...LON 4145 8320 4126 8284 4100 8283 4100 8319
4133 8342 4134 8342
TIME...MOT...LOC 1826Z 322DEG 8KT 4128 8325
$$
LOMBARDY886
WWUS51 KCLE 181843
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT MON JUL 18 2011
OHC143-147-181853-
/O.EXP.KCLE.SV.W.0186.000000T0000Z-110718T1845Z/
SENECA OH-SANDUSKY OH-
243 PM EDT MON JUL 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SANDUSKY AND SENECA COUNTIES
EXPIRES AT 245 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4145 8320 4126 8284 4100 8283 4100 8319
4133 8342 4134 8342
TIME...MOT...LOC 1843Z 322DEG 8KT 4125 8322
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:31 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 18, 1:31 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 131 PM EDT MON JUL 18 2011 .SYNOPSIS... HIGH PRESSURE EXTENDED FROM THE TENNESSEE VALLEY EAST TO THE MID ATLANTIC COAST EARLY TODAY. TO OUR NORTH A WEAK COLD FRONT EXTENDED FROM THE DAKOTAS TO QUEBEC. THE HIGH WILL DRIFT SOUTH AND ALLOW THE COLD FRONT TO DROP INTO THE AREA TUESDAY. THE FRONT WILL RETREAT BACK TO THE NORTH WEDNESDAY AS HIGH PRESSURE BUILDS BACK TO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... LATEST HRRR RUNS HAVE COME AROUND TO BE MORE REALISTIC WITH CURRENT CONDITIONS. NOW BOTH HRRR AND RUC GENERALLY SHOW LAKE SHADOWING EFFECTS WITH LITTLE QPF OVER MUCH OF THE LAKE AND NEARSHORE AREAS EAST OF THE ISLANDS. EVEN FURTHER ADJUSTED THE AFTERNOON FORECAST TO ACCOUNT FOR THIS. HIGHER EXPECTED DEWPOINTS NOW ALLOW HEAT INDEX TO CREEP AROUND 100 FOR SEVERAL HOURS THIS AFTERNOON BUT AT THIS LATE TIME SEE NO REASON TO HOIST AN ADVISORY FOR THE SITUATION. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER PICTURE ACROSS THE AREA THROUGH THE NEAR TERM MAKING FOR QUITE HOT AFTERNOONS THROUGH MID WEEK AND BEYOND. BEST CHANCE OF RAIN WILL COME THIS EVENING AS AN EXTENSION FOR TODAY...AND THEN TONIGHT AND EARLY TUESDAY AS A WEAK COLD FRONT DROPS INTO THE AREA FROM THE NORTH. THE FRONT HEADS BACK NORTH AS A WARM FRONT TUESDAY NIGHT/WEDNESDAY. OTHERWISE WOULD EXPECT A SLIGHT CHANCE OF AN AFTERNOON OR EARLY EVENING SHOWER OR THUNDERSTORM WILL BE THE LIMIT. TEMPS LOOK A DEGREE OR TWO LOWER TUESDAY THAN TODAY BUT WEDNESDAY HIGHS SHOULD RETURN BACK TO NEAR 90 OR SO MOST AREAS. THURSDAY WARMER STILL AND POSSIBLY THE FIRST SOLID HEAT ADVISORY DAY WITH TEMPS IN THE MID 90S. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HOT AND HUMID WILL CONTINUE WELL INTO THE EXTENDED FORECAST. GIVEN WITH THE WARM AND UNSTABLE AIRMASS EXPECTED...A STRAY SHOWER OR THUNDERSTORM CANNOT BE RULED OUT ANY OF THE PERIODS FROM FRIDAY THROUGH SUNDAY. HOWEVER...IT APPEARS THAT BEST CHANCES FOR PRECIP COULD COME LATE SATURDAY AS A WEAK TROUGH PASSES ACROSS THE AREA. ECMWF A LITTLE FASTER WITH THE TROUGH THAN THE GFS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... LOT'S OF UNCERTAINITY TODAY AS FAR AS TIMING AND COVERAGE OF STORMS GOES. THINK MOST AREAS WILL SEE THUNDER THE NEXT 12 HOURS. BEST CHANCES APPEAR TO BE LATE THIS AFTERNOON AND EVENING. ALREADY SEEING SOME DEVELOPMENT AND STORMS SE OF KTOL COULD AFFECT KMFD IN THE NEXT HOUR OR SO. WILL GIVE ALL AREAS A FEW HOURS OF THUNDER LATER THIS AFTERNOON. SOME SHOWERS LIKELY THROUGH AROUND MIDNIGHT IF NEW GUIDANCE IS TO BE BELIEVED. EXPECT WIDEPSREAD MVFR VSBY AFTER SUNSET WITH PATCHY IFR LIKELY LATE TONIGHT. SOME HINT FROM THE NEW GUIDANCE THAT MVFR TO IFR CIGS COULD DEVELOP IN THE MORNING. SW TO W FLOW WILL BECOME LIGHT AFTER DARK. OUTLOOK...VFR EXCEPT THUNDERSTORMS INTO THE OVERNIGHT AND REDUCED VSBY DURING EARLY MORNING FOG/HAZE. && .MARINE... QUIET WEATHER WILL CONTINUE ON THE LAKE. SOUTH WINDS WILL TURN TO THE SOUTHWEST LATER TODAY. THUNDERSTORMS WILL BE A THREAT THIS AFTERNOON AND EVENING. ON TUESDAY VARIABLE FLOW IS EXPECTED AS A WEAK LOW TRACKS ACROSS THE REGION...ONSHORE FLOW WILL LIKELY DEVELOP IN THE NEARSHORE WATERS DURING THE AFTERNOON. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...ADAMS/TK SHORT TERM...TK LONG TERM...DJB AVIATION...KUBINA MARINE...DJB
Hazardous weather outlook, Jul 18, 5:19 AM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 519 AM EDT MON JUL 18 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 519 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD TURN SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WEDNESDAY THROUGH SUNDAY...HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE LOW TO MID 90S ACROSS MUCH OF THE AREA. THIS COMBINED WITH HIGH HUMIDITY LEVELS COULD PUSH THE HEAT INDEX ABOVE 100 DURING THE AFTERNOON HOURS FOR A LARGE PORTION OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. AS THE HEAT INDEX CLIMBS ABOVE 100...THE DANGER OF HEAT RELATED DISORDERS INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-190930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 519 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS DETERMINED THAT THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS COULD TURN SEVERE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 18, 12:57 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1257 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND GST MEADVILLE 41.65N 80.15W
07/18/2011 M60 MPH CRAWFORD PA ASOS
&&
LEEThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:17 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 43 min |
| Jul 18, 12:50 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 55 min |
| Jul 18, 3:08 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky | 67 min |
| Jul 18, 3:24 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 62 min |
| Jul 18, 3:49 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 3 hr |
| Jul 18, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 65 min |
| Jul 18, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 60 min |
| Jul 18, 4:37 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 53 min |
| Jul 18, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 60 min |
| Jul 18, 5:34 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 18, 5:57 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Marion, Morrow, Richland | 78 min |
| Jul 18, 6:28 PM EDT | Areal Flood Advisory | CLE | Hancock, Wood, Wyandot | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.